Missouri, 2025

Flooding in Missouri, May 1, 2025

May 1, 2025 · NWS SGF · 3 events in 2 counties and zones

On April 30, 2025, slow moving showers and storms moved over portions of the Ozarks that had received multiple rounds of heavy rainfall over the preceding week. As a result, residual flooding occurred during the early morning of May 1, with several road closures in Howell and Jasper counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

On April 30, 2025, slow moving showers and storms moved over portions of the Ozarks that had received multiple rounds of heavy rainfall over the preceding week. As a result, residual flooding occurred during the early morning of May 1, with several road closures in Howell and Jasper counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 30, 11:58 PM CST, 27 minutes earlier. Its key messages:

  • Flood Watch continues through 7 AM Thursday with another round of showers and thunderstorms this afternoon into tonight.
  • Shower and thunderstorm chances continue during the day Thursday. Therefore, any lingering flood impacts may continue for areas receiving more heavy rainfall.
Area forecast discussion, Apr 30, 11:58 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1258 AM CDT Thu May 1 2025

.KEY MESSAGES...

- Flood Watch continues through 7 AM Thursday with another round
  of showers and thunderstorms this afternoon into tonight.

- Shower and thunderstorm chances continue during the day
  Thursday. Therefore, any lingering flood impacts may continue
  for areas receiving more heavy rainfall.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 201 PM CDT Wed Apr 30 2025

Synoptic overview and current conditions:  Water vapor imagery and
upper level analysis show a large scale trough shifting into the
central and southern plains, and another shortwave trough
shifting southeast across Montana and northwest Wyoming.
Regional radar shows a thunderstorm complex over eastern
Oklahoma into Texas shifting east northeast, with the northern
edge of precipitation shifting into southwest Missouri. A
stationary boundary was located along the MO/AR border.
Temperatures were ranging from the mid 60s to mid 70s with the
warmer conditions in areas across southern Missouri which have
broken out of the cloud cover.

Rest of this afternoon into tonight: The thunderstorm complex
should continue shifting east-northeast with the northern
portions of this pushing across mostly southern Missouri within
our CWA. Some instability has crept into far southern Missouri
and will need to monitor this area for potential strong to
severe wind gusts. Can't entirely rule out a brief spin-up
tornado given near the surface front. The better severe weather
chances will occur further south of the CWA within a higher area
of instability. CAMS shift the majority of this convection to
the east of the CWA by 04-06z, so most of the precipitation will
occur in the remainder of the afternoon and evening. During the
overnight hours, the southern/central plains shortwave should
shift into the area. Pops will continue, but should be lower
behind the MCS. We are expecting low stratus to build into the
area overnight tonight.

Thursday-Thursday night: The shortwave will continue to lift
northeast through the area while the northern stream system will
drop southeast into the mid and upper Mississippi valley
regions. Additional rain chances will continue through Thursday
night, however the risk for the heavy rain/flood potential
should come to an end by Thursday morning.

Will continue the flood watch through 7 AM Thursday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 201 PM CDT Wed Apr 30 2025

The upper trough will then begin to shift into the area from the
northwest on Friday into Friday night. This will keep at least
low pops in the forecast through Friday night. Differences are
showing up in how the trough is handled over the weekend. Some
of the models start to cut off the low east of the area and may
linger low precipitation chances over the area through the
weekend. Some of the models are pushing a more progressive
trough trough which would keep generally dry conditions in
through the weekend as high pressure builds into the area. We
will likely keep in some low pops in at least our eastern CWA
through the weekend and diminish pops below 15% over the west.

We should get some upper level ridging in between two trough
axis early next week with a dry and slightly warmer
temperatures.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1249 AM CDT Thu May 1 2025

A few scattered showers may be possible through Thursday
morning, but confidence in their development is low and
confidence in any storms that do develop impacting the TAF sites
is even lower; hence, not even a prob30 for it. Ceilings look to
drop through MVFR into IFR and even LIFR conditions between
09-14Z, then around 15Z MVFR improves to VFR and remains there
for the rest of Thursday as clouds filter out of the area.

Winds are light and southerly this morning, becoming more
westerly as the day progresses.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Camden
Hazardous weather outlook, Apr 30, 9:43 PM CST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1043 PM CDT Wed Apr 30 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1043 PM CDT Wed Apr 30 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited lightning risk.

DISCUSSION...

A few showers with isolated thunderstorms will develop tonight
into Thursday morning. River flooding due to previous rainfall
continues.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional scattered showers and thunderstorms will bring
more rainfall and lightning risk to the region through Thursday
into the weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

In the hours before

Local storm report, Apr 30, 11:21 PM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1221 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Non-Tstm Wnd Dmg 1 W Aurora              36.97N 93.73W
04/30/2025                   Lawrence           MO   911 Call Center

            Non thunderstorm winds downed a tree,
            blocking the roadway in Aurora.

&&

MB
Local storm report, Apr 30, 11:39 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1239 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Tstm Wnd Dmg     4 SE Glidewell          37.27N 93.28W
04/29/2025                   Greene             MO   Broadcast Media

            Barn destroyed.

&&

MB
Local storm report, May 1, 12:05 AM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
105 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Tstm Wnd Dmg     3 SE Chadwick           36.90N 93.01W
04/29/2025                   Christian          MO   911 Call Center

            Tree down over the roadway.

&&

MB
Local storm report, May 1, 12:08 AM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
108 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Tstm Wnd Dmg     1 ENE Ozark             37.03N 93.19W
04/29/2025                   Christian          MO   911 Call Center

            Two trees down blocking the road in ozark.

&&

MB
Local storm report, May 1, 12:20 AM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
120 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     Tstm Wnd Dmg     5 N Battlefield         37.18N 93.38W
04/29/2025                   Greene             MO   NWS Employee

            Numerous trees snapped and limbs down in
            southwest Springfield.

&&

MB
Local storm report, May 1, 12:21 AM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
121 AM CDT Thu May 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     Tstm Wnd Dmg     3 NNE Northview         37.32N 92.98W
04/29/2025                   Webster            MO   NWS Employee

            Several large tree limbs up to 12 inches in
            diameter down at COOP site.

&&

MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Howell

When
May 1, 12:25 AM CST
Where
Howell County, 2.66 mi SW of Pottersville to 2.92 mi SSW of Pottersville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.670, -92.060

State Highway K was closed due to flooding that occurred on April 30, 2025.

Flood, Howell

When
May 1, 12:31 AM CST
Where
Howell County, 1.07 mi ESE of Leota to 1.01 mi WSW of Moody
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.527, -92.011

State Highway 142 was closed due to flooding that occurred on April 30, 2025.

Flood, Jasper

When
May 1, 3:23 AM CST
Where
Jasper County, 0.55 mi E of Alba to 0.96 mi SSE of Alba
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.230, -94.420

State Highway O was closed due to flooding that occurred on April 30, 2025.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261053, 1261054, 1261055.